Childhood Diseases

Posted by: Mpho | 2009-05-25


child on ritalin with mood swings

my son of 6 and half was diagnosed with ADD and was put on Straterra and later he was given Ritalin/Adaphen. he has been taking it for a month and his moods have changed big time - easily brought to tears, even when playing by himself and gets frustrated. he is otherwise happy and bubbly but he complains of headaches and heart which is sore like he has got heart related pains. would this be the result of the treatment cos he never complain of such ailments before. i give him bio-strath and scotts emulsion for supplements adawise. it is frustrating me when he starts to complain or is provoked to crying for no reason. even at school it saddens him when some kids do not want to play with him

Expert's Reply



The symptoms which you describe here appear to have started since your son has been on Ritalin. Nervousness, headache and chest pain are well recognised side effects of Ritalin. You need to discuss this problem with the doctor who put your son on Ritalin. It seems that he is unable to tolerate this medicine.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Anonymous | 2009-05-25

Ritalin had mostly the same effevt on my son, he is 12 now. He was very sad, easily frustrated and used to have loads of headaches. Never had the ' sore'  heart though

Reply to Anonymous

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.